MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32542
Health Effect - Clinical Code Renal Failure (2041)
Date of Event 11/02/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Post-procedure, the left renal shutdown.During the case, the left renal was dissected.It is believed to be the likely cause of the renal shutdown.No secondary intervention on the left renal was performed after it shutdown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation and remains in-situ.Images were provided and reviewed by medical director at (b)(6) australia: "the only ct scans we have are the pre-procedural scans.We do, however, have the operative fluoroscopy angiograms, and they show that everything seemed to proceed well.On the operative imaging, i cannot see any signs of a dissection in the selection of images provided, and on the last completion angio run, there is very good flow to both kidneys via both renal arteries.I cannot see the cause or the occurrence of the left renal shutdown, and we don¿t have later images that may have shown the left renal artery as the cause of the problem.I can only surmise that any left renal occlusion may indeed have been caused by procedural maneuvering of wires, catheters, stent, etc, and that it was not due to any fault or failure in the device." work order: (b)(4) was reviewed and appears complete and correct.The device ifu states: "the long-term performance of fenestrated endovascular grafts, including the stents placed in fenestrations/scallops, has not yet been established.All patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms, changes in the structure or position of the endovascular graft, or stenosis/occlusion of vessels accommodated by fenestrations) should receive enhanced follow-up." "inaccurate placement and/or incomplete sealing of the zenith fenestrated aaa endovascular graft within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the renal or internal iliac arteries.Renal artery patency must be maintained to prevent/reduce the risk of renal failure and subsequent complications.It is recommended that all vessels accommodated by a small fenestration be stented in order to secure positive alignment of the graft fenestration with the vessel origin." "potential adverse events that may occur and/or require intervention include, but are not limited to: renal complications and subsequent attendant problems (e.G., artery stenosis or occlusion, contrast toxicity, infarct, insufficiency, failure)." from the information received in this complaint it is difficult to determine an exact root cause.It is possible that one or more of the following factors could have contributed to the complaint: twisting of implant within the delivery system kinking/collapse/excessive prolapse of graft/folding of graft material between stents collapse of graft due to stent fracture.Rough surface prone to thrombus formation.Inadequate medication of patient with anti-coagulants inadequate spacing between stents procedural related factors contributing to dissection of the kidney, resulting in occlusion of the vessel.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key8123191
Report Number9680654-2018-00035
Device Sequence Number19414557
Product Code MIH
UDI-Device Identifier10827002325422
UDI-Public(01)10827002325422(17)210927(10)AC1024506
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2021
Device Model NumberG32542
Device Catalogue NumberZFEN-P-2-28-124-R
Device Lot NumberAC1024506
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer11/09/2018
Initial Report FDA Received Date12/02/2018
Supplement Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Disability;
Patient Age67 YR